Dermatology Expert Forum
scrotum and penis itching, dry, red and sticky oozing in some places
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

scrotum and penis itching, dry, red and sticky oozing in some places

hello, i am an 18 year old male. about 1 year ago i went on roaccutane for my acne and weeks after starting i developed dry skin on some areas of my skin including dry scrotum and penis. It got so bad that i developed white ***** spots on my scrotum and base of penis and i went to an out of hours doctor who said that it was due to shaving. He gave me treatment (think just antibiotics) and it cleared up however since that time i have occassionally had periods of dry, red itchy scrotum and penis shaft. i also sometimes get a gluey sticky patch of skin on the base of the shaft of my penis. In recent weeks this has become constant and has never really disappeared. My scrotum seems to become really tight and feels almost like cracked skin and is a little painful, but more irritating than anything. I went to a GP doctor and she was quite sure it to be a staph infection and gave me 2 repeats of cephalexin capsules which i have just about finished, and my problem is still here. the GP said that although she was sure it would clear up, to give her a call to get a referral to a dermatologist if things didnt clear up. However i thought i would try here before that.
I have also had the same partner for the last 2 years. before taking roaccutane everything was fine. could it be related to taking roaccutane or just coincidental? the skin on my penis seems to get irritated even more after sex and gets itchy mainly at the base of my penis.

Related Discussions
242489_tn?1210500813
I think you have eczema, not a staph infection and nothing to do with the Roaccutane (or with sex, for that matter.)  I advise you to see a dermatologist.  A single visit should suffice to help you get the proper diagnosis and treatment.  Meantime, use some hydrocortisone cream if you can get some, plus mild soap and bland moisturizer.

Take care.

Dr. Rockoff
4 Comments
Blank
Avatar_n_tn
as this just came up out of no where... what do you think is causing the eczema? and is it curable?

thanks
Blank
Avatar_n_tn
Eczema is inherited, not contagious. It comes and goes randomly and can appear without warning. You can't cure it permanently, but you can manage it whenever it appears (with topical medication prescribed by a doctor) so that it looks better and bothers you less.
Blank
Avatar_n_tn
im having something like that, on the shaft of my penis and my scrotum has started to get dry skin and itch very badly i dont think its an std sincei havent been with anyone in a few weeks, could i have gotten something from touching an object or person then adjusting my self?
Blank
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank